MAUDE Adverse Event Report: DEPUY SPINE INC TORQUE WRENCH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC TORQUE WRENCH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286200240
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, that the point of torque wrench shaft was spinning in set screw head, they had to change to alternative instruments.There was evidence of wear at the hex of the torque shaft.It is unknown if there were procedure and patient involvement.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device revealed superficial wear in the form of discoloration, nicks and scuff marks on its surface.The torque wrench was mechanically tested and was within required specifications.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The investigation could not verify or identify any evidence of the device contribution to the reported problem.It is not suspected that the device failed to meet its specifications.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TORQUE WRENCH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8689737
Report Number1526439-2019-51746
Device Sequence Number16733996
Product Code LXH
UDI-Device Identifier10705034210995
UDI-Public(01)10705034210995
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286200240
Device Catalogue Number286200240
Device Lot NumberGB0608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1